FDA Warns of Possible Risk of Amputation from Invokana
Written By: Rheingold, Giuffra, Ruffo & Plotkin LLP
Added to the serious side effect of kidney failure and ketoacidosis in Invokana users, comes news from the FDA that there is a serious risk of amputation of feet and legs in diabetics using this drug (generic name canagliflozin, in the category of SGLT-2 inhibitors).
A drug trial underway with Invokana, known by the name of CANVAS, yielded results that greatly concerned the FDA. In patients taking the daily dose of 100 mg a day, 7 out of 1000 suffered amputations. Whereas in patients taking a placebo, there were only 3 out of a 1000 who suffered amputations. This is more than doubling the risk! The damage started in the toes of these users and then progressed to a point where amputation of the foot, or even higher on the leg, was necessitated.
The FDA alert cautioned users of the drug to immediately contact their doctor if they had any new pains or tenderness in the feet or legs, or if they developed sores, ulcers or infections there.
If you were injured by taking Invokana, contactRheingold, Giuffra, Ruffo & Plotkin LLP. We start working with you immediately to identify which manufacturer's product you have used and continue to investigate and follow your health status throughout the litigation process. Contact us online or by telephone at (888) 260-0473 to speak with an experienced New York dangerous drug lawyer.